MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX; ANTI-REFLUX IMPLANT
Catalog Number LXMC17
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Heartburn/Indigestion (1883); Hernia (2240); Insufficient Information (4580); Voice alteration (4906)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 3/26/2026.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that there was a patient with history of gerd, hiatal hernia, hypertension, hyperlipidemia, and obstructive sleep apnea.Medical records provided state that after failing medical therapy, patient underwent hiatal hernia repair with 17b linx implanted on (b)(6) 2019 to treat his symptoms.He did well for one year post implant with the exception ¿occasional heartburn and some voice changes with throat symptoms but no dysphagia¿ in late 2020 an esophagram/upper gi revealed no reflux or hiatal hernia present and linx in place.In late summer 2025 spinal xray indicated a discontinuous device.Patient reported he was experiencing mild gerd symptomatology and underwent linx explant and hiatal hernia repair on (b)(6) 2025.Post operatively, patient reported increasing heartburn and occasional epigastric pain.Medical therapy was undertaken and patient is now considering fundoplication for ongoing reflux.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/12/2026.Photo analysis: an x-ray image of the device in vivo was reviewed by a medical safety officer.As per medical safety officer: discontinuous device.
 
Additional Manufacturer Narrative
(b)(4) date sent: 6/2/2026 additional information received: additional information received in op notes (b)(6)2019: male 66 years old additional information received in op notes (b)(6)2025: repaired hernia.Reflux 72 year old male.Procedure date: (b)(6)2019 ( implant date) and explant date: (b)(6)2025 the patient is 66 years old male, with history of symptomatic gerd, refractory to medication and paraoesophageal hernia.Patient underwent laparoscopic paraoesophageal hernia repair with placement of magnetic sphincter augmentation device (linx) device and endoflip planimetry on (b)(6)2019.During the procedure, insufflation was achieved without incident.The visualization was achieved using 5-mm 0-degree laparoscope under an optical trocar technique.The diaphragmatic crura were bluntly separated from the distal lining of the esophagus defining the paraoesophageal hernia.The hernia was then repaired.The linx sizing device was inserted and found to correlate with a size 17 linx, which was selected for the sphincter augmentation.The device was placed into the abdomen and secured around the distal aspect of the esophagus.Planimetry measurements confirmed a good hiatal closure and good distensibility with linx device in place distensibility index of between 2 and 3.The linx device was checked and assure to be locked into place.The skin incision was closed.The patient tolerated the procedure with stable condition.The procedure was completed without complications being mentioned and no device malfunction or product damage.Overtime, while the device was implanted, the patient experienced diaphragmatic hernia without obstruction or gangrene, unspecified foreign body in esophagus causing injury and gerd without esophagitis.He then underwent removal (linx) augmentation device and lower esophageal sphincter laparoscopic repair and hiatal hernia on (b)(6)2025, at 72 years old.During the procedure, the abdomen was insufflated without injury.Visualization was then achieved using an optical trocar technique and a 5mm 0-degress laparoscope.The capsule around the linx device, which was found to be around the gastroesophageal junction, was incised using cautery and was retracted anteriorly away from the gastroesophageal junction.Each bead was serially extracted from the adherent tissue until the broken was identified and the entire device was retrieved.The linx device was removed from the abdomen and passed off the filled.There were 17 beads noted on extracorporeal examination.The linx product code, as well as lot and serial numbers, were not specified in the report.A small paraoesophageal hernia was noted.But procedure was then performed to remove the hernia.Surgeon¿s findings were broken linx 17 device and recurrent paraoesophageal hernia.The patient tolerates the surgery without complications.

Brand Name
LINX
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
orla o'mahony
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key24698355
Report Number3008766073-2026-00047
Device Sequence Number21370322
Product Code LEI
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLXMC17
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer05/28/2026
06/11/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date06/02/2026
06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight136 LB